Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 155, NWS Little Rock, AR

April 16, 2000Calhoun County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 16, 2000, 5:43 PM CDT for Calhoun County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2000, 5:43 PM CDT (22:43 UTC)
Expired
Apr 16, 2000, 6:30 PM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Calhoun County, AR

What was reported inside it

TimeReportWhereRemark
Apr 16, 5:45 PM CDTHail 0.88Hampton, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:20 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 16, 3:20 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT SUN APR 16 2000

WIDELY SCATTERED SHOWERS/THUNDERSTORMS DEVELOPING THIS AFTERNOON
CENTRAL/EASTERN ARKANSAS AHEAD OF COLD FRONT. SOME STORMS BECOMING
SEVERE BY 3 PM. CLOUDS BROKE UP AHEAD OF FRONT ALLOWING TEMPERATURES
TO CLIMB WELL INTO THE 70S. WITH SURFACE DEWPOINTS IN UPPER 50S TO
MID 60S AND H8 DEWPOINTS CLOSE TO 10C...ENOUGH ENERGY TO KEEP SOME
STORMS IN THE FORECAST INTO THE EVENING HOURS.

AS PER SPC DISCUSSION...A FEW STORMS COULD BE SEVERE IN
CENTRAL/EASTERN SECTIONS THIS EVENING WITH LARGE HAIL THE MAIN
SEVERE WEATHER THREAT.

BEHIND FRONT...WIND WILL SHIFT TO NORTHWEST AND SKIES WILL CLEAR
OVERNIGHT.

LOOKS LIKE MOSTLY SUNNY AND DRY/WARM WEATHER THE NEXT COUPLE OF DAYS.
ANOTHER FRONT APPROACHING TOWARD MIDWEEK FROM THE PLAINS WITH A FEW
MORE CLOUDS ON WEDNESDAY. BY THURSDAY...PLENTY OF CLOUDS WITH
SCATTERED THUNDERSTORMS IN THE FORECAST.  (46)

.LIT...NONE.

In the hours before

Special weather statement, Apr 16, 1:30 PM CDT, 4 hours 13 minutes before
ARZ006-007-014>016-023>025-031>034-039-042>047-053>057-062>065-
067>069-170200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SUN APR 16 2000

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EARLY THIS
EVENING IN MUCH OF CENTRAL - SOUTHERN - AND EASTERN ARKANSAS...

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EARLY
THIS EVENING IN MUCH OF CENTRAL...SOUTHERN...AND EASTERN ARKANSAS.
THE AREA MOST LIKELY TO BE AFFECTED IS EAST OF A LINE FROM GLENWOOD
TO CLINTON TO SALEM.

A COLD FRONT WILL BE MOVING SLOWLY ACROSS ARKANSAS...AND WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT. AFTERNOON HEATING WILL AID IN THE DEVELOPMENT OF THE
STORMS. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH RATHER QUICKLY
AFTER SUNSET...AS THE HEATING OF THE SUN IS LOST.

THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...BUT DAMAGING
WINDS COULD OCCUR A"S WELL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
MAY BE ACTIVATED FROM THIS AFTERNOON INTO THE EARLY EVENING HOURS.

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:11 PM CDTSevere Thunderstorm WarningLZKFaulkner39 min
Apr 16, 3:17 PM CDTSevere Thunderstorm WarningLZKSharp28 min
Apr 16, 3:46 PM CDTSevere Thunderstorm WarningLZKPulaski29 min
Apr 16, 4:31 PM CDTSevere Thunderstorm WarningLZKPulaski39 min
Apr 16, 4:40 PM CDTSevere Thunderstorm WarningLZKIndependence35 min
Apr 16, 5:04 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita41 min
Apr 16, 5:15 PM CDTSevere Thunderstorm WarningLZKJackson45 min
Apr 16, 5:34 PM CDTSevere Thunderstorm WarningLZKLonoke41 min
Apr 16, 6:07 PM CDTSevere Thunderstorm WarningLZKBradley38 min
Apr 16, 6:13 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie47 min
Apr 16, 6:42 PM CDTSevere Thunderstorm WarningLZKBradley48 min
Apr 16, 6:50 PM CDTSevere Thunderstorm WarningLZKArkansas40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.